Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243510] of Richard T. Durrett

Papers Published

  1. Durrett, R; Levin, SA, Can stable social groups be maintained by homophilous imitation alone?, Journal of Economic Behavior and Organization, vol. 57 no. 3 (July, 2005), pp. 267-286, Elsevier BV [doi]
    (last updated on 2019/06/19)

    A central problem in the biological and social sciences concerns the conditions required for emergence and maintenance of cooperation among unrelated individuals. Most models and experiments have been pursued in a game-theoretic context and involve reward or punishment. Here, we show that such payoffs are unnecessary, and that stable social groups can sometimes be maintained provided simply that agents are more likely to imitate others who are like them (homophily). In contrast to other studies, to sustain multiple types we need not impose the restriction that agents also choose to make their opinions different from those in other groups. © 2004 Elsevier B.V. All rights reserved.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320